Alert archive / California / Wind Advisories in 2015
Wind Advisory 13, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Dec 21, 2015, 3:55 AM PST. It took effect at Dec 21, 2015, 12:00 PM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2015, 3:55 AM PST (11:55 UTC)
- In effect from
- Dec 21, 2015, 12:00 PM PST
- Expired
- Dec 21, 2015, 6:13 PM PST
- In force
- 6 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
950 WWUS76 KSTO 211155 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 355 AM PST MON DEC 21 2015 ...INCREASING WINDS TODAY... .A STRONG WINTER STORM WILL BRING ANOTHER ROUND OF GUSTY WINDS TO THE REGION TODAY AND TONIGHT MAKING DRIVING DIFFICULT AND RESULTING IN LOCAL POWER OUTAGES. WINDS WILL INCREASE ACROSS THE CENTRAL VALLEY TODAY, BECOMING STRONG AND GUSTY THIS AFTERNOON AND EVENING BEFORE DECREASING LATE TONIGHT. WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE. CAZ015>019-066-067-220000- /O.NEW.KSTO.WI.Y.0013.151221T2000Z-151222T0800Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- MOTHERLODE- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY ...SACRAMENTO ... FAIRFIELD/SUISUN ...STOCKTON...MODESTO...PARADISE... GRASS VALLEY...JACKSON 355 AM PST MON DEC 21 2015 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT PST TONIGHT. * TIMING...GUSTY SOUTHERLY WINDS WILL INCREASE ACROSS THE REGION TODAY. STRONGEST WINDS ARE EXPECTED THIS AFTERNOON LASTING INTO THIS EVENING. * WINDS...SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE. * IMPACTS...DIFFICULT DRIVING CONDITIONS AND LOCAL POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE EXPECTED AND OR WIND GUSTS 40 MPH OR GREATER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
2 follow-up statements
381 WWUS76 KSTO 212132 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 132 PM PST MON DEC 21 2015 ...GUSTY WINDS WILL CONTINUE THROUGH TONIGHT... .GUSTY WINDS WILL CONTINUE THROUGH TONIGHT AS A STRONG WINTER STORM MOVES ACROSS THE REGION...MAKING DRIVING DIFFICULT AND RESULTING IN LOCAL POWER OUTAGES. WINDS WILL BE STRONG AND GUSTY THIS AFTERNOON AND EVENING BEFORE DECREASING LATE TONIGHT. WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE. CAZ015>019-066-067-220800- /O.CON.KSTO.WI.Y.0013.000000T0000Z-151222T0800Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- MOTHERLODE- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY ...SACRAMENTO ... FAIRFIELD/SUISUN ...STOCKTON...MODESTO...PARADISE... GRASS VALLEY...JACKSON 132 PM PST MON DEC 21 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * TIMING...GUSTY SOUTHERLY WINDS ARE EXPECTED THIS AFTERNOON LASTING INTO THIS EVENING. * WINDS...SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE. * IMPACTS...DIFFICULT DRIVING CONDITIONS AND LOCAL POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE EXPECTED AND OR WIND GUSTS 40 MPH OR GREATER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
125 WWUS76 KSTO 220213 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 613 PM PST MON DEC 21 2015 CAZ015>019-066-067-220315- /O.CAN.KSTO.WI.Y.0013.000000T0000Z-151222T0800Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- MOTHERLODE- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY ...SACRAMENTO ... FAIRFIELD/SUISUN ...STOCKTON...MODESTO...PARADISE... GRASS VALLEY...JACKSON 613 PM PST MON DEC 21 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. SOUTHERLY WINDS HAVE WEAKENED THIS AFTERNOON AND EVENING. WINDS WILL CONTINUE TO BE LOCALLY BREEZY THROUGH TONIGHT. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Dec 20, 9:50 PM PST, 6 hours 5 minutes earlier.
Area forecast discussion, Dec 20, 9:50 PM PST, 6 hours 5 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 950 PM PST SUN DEC 20 2015 .SYNOPSIS... A series of strong storm systems will bring valley rain...heavy mountain snow and gusty winds this week. Significant travel impacts at times through the week. && .DISCUSSION... WAA will continue some mostly light precip over interior Norcal for the rest of the nite...with the emphasis in precip shifting south over the Sierra...where up to 6 inches could accumulate overnight. Meanwhile...the areal coverage and intensity of snow will decrease/diminish over the Nrn mtns and Coastal range. WAA and lighter intensity of precip has raised snow levels from earlier in the day. Shasta Dam has lifted to over 3 kft...and Chico to near 5 kft...and snow levels should rise on Mon with the next weather system...which is now along 135W. Speed tracker estimates the leading edge of the enhanced clouds (and precip) will reach the SFO Bay area by around 10-11z. Complex and complicated weather scenario setting up over northern California the next few days. Moisture will continue to feed east into NorCal overnight with the emphasis shifting south over the Sierra...where up to 6 inches could accumulate overnight. A much stronger...wetter and warmer system will move quickly over the area Monday. A strong jet and TPW plume will plow into Norcal on Monday. Large scale ascent will increase over the CWA and increase precip intensity. Very heavy wet snow is likely with snow rates greater than an inch per hour Monday afternoon and evening over the Sierra. Valley and especially foothills rainfall will also be impressive and burn scar areas will have to be monitored for increased flows. In addition...increasing Sly flow and topographic channeling of the moderately strong low level winds will result in local orographic enhancement of precip in the Shasta Drainage. Sustained winds may near advisory criteria in the Vly. Snow levels are progged to rise above 5000 feet Monday afternoon and above 6000 feet Monday night. Snowfall amounts 12 to 18 inches above 5500 feet through Tuesday with more than 2 feet above 7000 feet and a winter storm warning has been issued above 5500 feet 4 am tonight through 10 am Tuesday. There still remains some uncertainty in snow levels...as levels could drop lower in extended periods of heavy precip. Models have also been trending wetter and current precip could be increased over the next few models. The upshot is confidence is high in a significant winter storm for the mountains that will greatly impact travel. Coach/JHM && .EXTENDED DISCUSSION (Thursday THROUGH Sunday) Next storm will move through NorCal during the day Thursday. While likely not as wet or strong as Monday/Tuesday system, this storm will feature colder air and lower snow levels. Latest model runs in good agreement, lending to increasing confidence in forecast for the holiday weekend. System will be fairly fast moving with precipitation spreading southeast during the day Thursday and tapering off overnight Thursday into Friday morning. Precipitation amounts of a tenth to half inch in the valley and around an inch in the mountains. Snow levels will hover between 2000-3000 feet, possibly a little lower locally. This will cause travel headaches across the mountains, especially given increased holiday traffic, with moderate accumulations near pass levels and a few inches down to around 3000 feet. If current forecast verifies, Christmas Day will be dry for most locations with partially clearing skies. Ridging will build in for the weekend with drier conditions and northerly flow. Temperatures will be near normal. Models hinting that next system may approach NorCal late Sunday into Monday. CEO && .AVIATION... SCATTERED SHOWERS WILL CONTINUE THROUGH TONIGHT ACROSS THE REGION, WITH HEAVIER PRECIPITATION EXPECTED DURING THE DAY MONDAY. MVFR TO IFR CONDITIONS ARE EXPECTED ACROSS THE VALLEY THE NEXT 24HOURS, WITH IFR/LIFR CONDITIONS CONTINUING OVER THE MOUNTAINS. BREEZY SOUTH WINDS CONTINUE WITH GUSTS 15-25 KT ACROSS THE VALLEY AND STRONGER WINDS OVER HIGHER TERRAIN. DANG && .STO Watches/Warnings/Advisories... Winter Weather Advisory until 4 AM PST Monday for Western Plumas County/Lassen Park. Winter Storm Warning from 4 AM to 10 PM PST Monday for Western Plumas County/Lassen Park. Winter Weather Advisory until 10 AM PST Monday for West Slope Northern Sierra Nevada. Winter Storm Warning from 10 AM Monday to 10 AM PST Tuesday for West Slope Northern Sierra Nevada. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 8:56 AM PST | Flash Flood Watch | STO | Amador, Calaveras, El Dorado, Placer, Tuolumne | 23 hr |
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.